MAUDE Adverse Event Report: INTEGRA NEUROSCICENCS IMPLANTS SA INTEGRA NPH LOW FLOW VALVE

INTEGRA NEUROSCICENCS IMPLANTS SA INTEGRA NPH LOW FLOW VALVE
Catalog Number 909512
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Hydrocephalus (3272)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the patient experienced a headache, and after examinations by the physicians, it was found that the nph low flow valve (909512) was not draining.The valve was implanted on (b)(6)2021 and worked perfectly for over a year, but it had to be replaced on (b)(6)2022 (reoperation), as it was not draining.The nature of the event was confirmed as hydrocephalus.The device was reported as lost at the facility, and will not be returned.
 
Additional Manufacturer Narrative
The integra nph low flow valve (909512) was not returned for evaluation: device history record (dhr) review - lot number information has been provided; therefore, device history record (dhr) was reviewed and showed that the lot conformed to the specifications when released to stock.Failure analysis - the device was lost at the hospital; therefore, a physical evaluation of the device could not be performed.However, a medical assessment was performed and concluded that ¿due to the loss of the product, insufficient evidence exists to confirm or suggest a casual relationship to the device." root cause - the possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
INTEGRA NPH LOW FLOW VALVE
Common Device Name
NPH LOW FLOW VALVE
Manufacturer (Section D)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
2905 route des dolines
sophia antipolis F-069 21
FR  F-06921
Manufacturer (Section G)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
sophia antipolis F-069 21
FR   F-06921
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17509090
Report Number9612007-2023-00002
Device Sequence Number6496368
Product Code JXG
UDI-Device Identifier10381780033844
UDI-Public10381780033844
Combination Product (Y/N)N
PMA/510(K) Number
K140722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Catalogue Number909512
Device Lot Number0212472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/12/2023
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown